Lancaster EPrints

Models for the extremes of Markov chains.

Borot, Paola and Tawn, Jonathan A. (1998) Models for the extremes of Markov chains. Biometrika, 85 (4). pp. 851-867. ISSN 1464-3510

Full text not available from this repository.

Abstract

The modelling of extremes of a time series has progressed from the assumption of independent observations to more realistic forms of temporal dependence. In this paper, we focus on Markov chains, deriving a class of models for their joint tail which allows the degree of clustering of extremes to decrease at high levels, overcoming a key Limitation in current methodologies. Theoretical aspects of the model are examined and a simulation algorithm is developed through which the stochastic properties of summaries of the extremal txhaviour of the chain are evaluated. The approach is illustrated through a simulation study of extremal events of Gaussian autoregressive processes and an application to temperature data.

Item Type: Article
Journal or Publication Title: Biometrika
Uncontrolled Keywords: Asymptotic independence • Bivariate extreme value distribution • Extremal index • Extreme value theory • Gaussian process • Markov chain
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 19442
Deposited By: ep_ss_importer
Deposited On: 13 Nov 2008 11:04
Refereed?: Yes
Published?: Published
Last Modified: 09 Oct 2013 15:40
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/19442

Actions (login required)

View Item